MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 03R89-63
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed hil interpretation was not updated after rerun not hemolyzed specimen from alinity c processing module which connected to alniq ams software.The customer did not centrifuge the patient specimen and ran whole blood (hemolyzed) on alinity c processing module.The specimen was not centrifuge so provided >500 with text grossly hemolyzed.According to ams software rule grossly hemolyzed specimen should hold for rerun that rule worked and held specimen for rerun.The customer centrifuged and rerun that specimen.The specimen was not hemolyzed after centrifuged and got < 10.The ams supposed to change text to from > 500 grossly hemolyzed to < 10 with not hemolyzed.The ams software reported < 10 with incorrect grossly hemolyzed text to lis.The interpretation does not match with specimen condition.The customer expected that if <10 should change text to not hemolyzed.The ams software did not perform the way supposed to for interpretation on not hemolyzed specimen.The abbott fsr changed the rule in ams software.The lis setting changed due to ams software rule changed.The customer corrected the not hemolyzed text with patient results.No other discrepant patient results provided by the customer.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The abbott specialist performed technical investigations, revealed that the issue was the error from the laboratory operator who did not centrifuge the samples before processing them.Since the date the site went live to the date of the issue (more than one year and half), all samples prepared according to the requirements (i.E., centrifuged) have been correctly processed by the rule.Nevertheless, the technical investigation also identified as contributing cause the misinterpretation of the rule behavior by the its, not considering the special case of lack of sample centrifugation with consequent rerun.A hil tests rerun is an unusual practice because reruns in the great majority of cases provide the results consistent with those of the first run; the issue was resolved on 31-jul-23 on site: based on the modified middleware configuration, when hem rerun result is below the threshold (30), the expected value ¿not hemolyzed¿ is properly assigned in aliniq ams to the corresponding hem-i result.A review of tracking and trending of the aliniq found no additional complaints replated to the complaint issue.Therefore, no trends were identified.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Based on the investigation the aliniq ams is performing as intended, no systemic issue or deficiency of the aliniq ams was identified.

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17604553
Report Number3004032053-2023-00022
Device Sequence Number6263214
Product Code JQP
UDI-Device Identifier00380740202736
UDI-Public00380740202736
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R89-63
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown